On the degree and separability of nonconvexity and applications to optimization problems
Thach, Phan Thien
Konno, Hiroshi

Fecha: 1997
Resumen: We study qualitative indications for d. c. representations of closed sets in and functions on Hilbert spaces. The first indication is an index of nonconvexity which can be regarded as a measure for the degree of nonconvexity. We show that a closed set is weakly closed if this indication is finite. Using this result we can prove the solvability of nonconvex minimization problems. By duality a minimization problem on a feasible set in which this indication is low, can be reduced to a quasi-concave minimization over a convex set in a low-dimensional space. The second indication is the separability which can be incorporated in solving dual problems. Both the index of nonconvexity and the separability can be characteristics to "good" d. c. representations. For practical computation we present a notion of clouds which enables us to obtain a good d. c. representation for a class of nonconvex sets. Using a generalized Caratheodory's theorem we present various applications of clouds. .
Derechos: Tots els drets reservats.
Lengua: Anglès
Documento: Article ; recerca ; Versió publicada
Materia: Generalized convexity ; Duality ; Optimization
Publicado en: Mathematical Programming, vol. 77 n. 1 (1997) p. 23-47, ISSN 0025-5610

25 p, 1.0 MB
 Acceso restringido a la UAB

El registro aparece en las colecciones:
Artículos > Artículos de investigación
Artículos > Artículos publicados

 Registro creado el 2006-03-13, última modificación el 2023-06-03

   Favorit i Compartir